Help | FAQ
Single Citation Matcher
Batch Citation Matcher
Myoclonus secondary to the concurrent use of trazodone and
Darko W, Guharoy R, Rose F, Lehman D,
Department of Pharmacy Services, University
Hospital, Syracuse, New York 13210, USA.
A 39-y-o male with a
history of human immunodeficiency virus infection and depression was
admitted for diagnosis and treatment of tuberculosis and pneumocystis
carinii pneumonia infections. Prior to admission, he was on 50 mg
trazodone every evening for 2 mo for depression. He was admitted with a
2-w history of fever chills and fatigue and on admission had hand
tremors which disappeared at rest. Four days post-admission the
trazodone dose was increased to 100 mg and 20 mg fluoxetine was
initiated. He became increasingly anxious and his hand tremor worsened 3
d after initiation of the regimen. To rule out drug induced tremor, both
trazodone and fluoxetine were discontinued and symptoms resolved in 7 d.
Clinicians should be aware of the potential for excessive seratonergic
activities secondary to trazodone + fluoxetine interactions causing a
worsening myoclonus adverse event.
PMID: 11474735 [PubMed - indexed for